Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 393, NWS St. Louis, MO

July 3, 2006Gasconade County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 3, 2006, 8:27 PM CDT for Gasconade County, Osage County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2006, 8:27 PM CDT (01:27 UTC)
Expired
Jul 3, 2006, 9:00 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Gasconade County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 81 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 623 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
623 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1924 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 040127
SVRLSX
MOC073-151-040200-
/O.NEW.KLSX.SV.W.0393.060704T0127Z-060704T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT MON JUL 3 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI
  NORTHERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 900 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES SOUTHWEST OF HERMANN...OR ABOUT 12 MILES NORTHEAST OF LINN...
  AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HERMANN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3869 9175 3849 9177 3850 9138 3870 9139

$$

TRUETT
2 follow-up statements
000 
WWUS53 KLSX 040149
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT MON JUL 3 2006

MOC151-040159-
/O.CAN.KLSX.SV.W.0393.000000T0000Z-060704T0200Z/
OSAGE MO-
849 PM CDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST OSAGE COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE COUNTY.

LAT...LON 3870 9165 3844 9166 3844 9137 3870 9138
      3872 9146 3868 9157

$$

MOC073-040200-
/O.CON.KLSX.SV.W.0393.000000T0000Z-060704T0200Z/
GASCONADE MO-
849 PM CDT MON JUL 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN GASCONADE COUNTY...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS 
CLUSTER OF STORMS WAS BETWEEN MOUNT STERLING AND HERMANN...AND WAS 
MOVING EAST AT 20 MPH.
.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BAY...SWISS...HERMANN AND DRAKE.

LAT...LON 3870 9165 3844 9166 3844 9137 3870 9138
      3872 9146 3868 9157

$$

TRUETT
000 
WWUS53 KLSX 040202
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CDT MON JUL 3 2006

MOC073-040212-
/O.EXP.KLSX.SV.W.0393.000000T0000Z-060704T0200Z/
GASCONADE MO-
902 PM CDT MON JUL 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GASCONADE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

LAT...LON 3870 9165 3844 9166 3844 9137 3870 9138
      3872 9146 3868 9157

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:40 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 3, 6:40 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
640 PM CDT MON JUL 3 2006

.DISCUSSION...
FRONTAL BOUNDARY WAS DRAPED ACROSS THE UPPER MIDWEST AND CENTRAL
PLAINS TODAY, AND EXTENDED FROM NORTHERN IL ACROSS SOUTHERN IA INTO
NORTHWEST KS. THE REAL COLD FRONT WAS ACROSS THE NORTHERN PLAINS.
THE UKMET AND NAM FORECAST THE FRONT TO LIE ACROSS THE NORTHERN
OZARKS BY THE EVENING OF THE 4TH. THE GFS IS A LITTLE SLOWER WITH
MOVEMENT. A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL TAKE OVER AND
PUSH THE FRONT THROUGH THE STATE EARLY ON WEDNESDAY.

CONVECTION CONTINUED ACROSS NORTH MO INTO SOUTHEAST IA AND NORTHERN
IL AT THIS TIME. FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION
ACROSS THE AREA TONIGHT THROUGH TUESDAY NIGHT. MODELS ARE SIMILAR IN
FORECASTING K INDICES IN THE MID 30S TO LOWER 40S ACROSS THE REGION
TONIGHT AND ON INDEPENDENCE DAY. MUCH DRIER AIR IS FORECAST TO
ADVECT INTO THE AREA BY NOON WEDNESDAY. THE GFS FORECASTS DRY AIR TO
REMAIN ACROSS THE REGION THROUGH SUNDAY.

THE LATEST LAPS DATA INDICATED THE MOST UNSTABLE AIR AT THIS TIME
WAS OVER NORTHEAST MO/WEST CENTRAL IL. TEMPS WERE IN THE 90S ACROSS
THE ENTIRE AREA WITH DEWPOINTS IN THE MID TO UPPER 60S.

IN THE EXTENDED PERIOD, THE LATEST RUNS OF THE GFS, UKMET AND
EUROPEAN ARE FAIRLY SIMILAR AT H5 FRIDAY MORNING WITH UPPER RIDGE
EXTENDING FROM THE DESERT SOUTHWEST INTO THE UPPER MIDWEST. THE GFS
FORECASTS THE UPPER RIDGE TO PERSIST INTO LATE NEXT WEEK.

&&

.AVIATION...
FOR THE 00Z TAFS...
COLD FRONT ACROSS IOWA WILL MAKE SLOW BUT STEADY PROGRESS SOUTHWARD
INTO MISSOURI AND SOUTHWEST ILLINOIS OVERNIGHT. SOME ISOLATED
STORMS OVER CENTRAL MISSOURI SHOULD DISSIPATE AFTER SUNSET...THEN
THE MAIN FOCUS WILL BE UP ACROSS NORTHERN MISSOURI AND WEST
CENTRAL ILLINOIS. WHILE STORMS APPEAR LIKELY...THE AREAL COVERAGE
IS STILL SOMEWHAT IN QUESTION. HAVE CONTINUED WITH TEMPOS FOR
THUNDER AT THE KUIN TERMINAL...BUT HAVE SCALED BACK THE DURATION
OF THE THUNDERSTORMS SOMEWHAT TIL WE GET A CLEARER PICTURE. FRONT
WILL CONTINUE SOUTHWARD THROUGH THE DAY TOMORROW WITH SCATTERED
CONVECTION BREAKING OUT AHEAD AND ALONG IT. WINDS WILL SHIFT TO A
NORTHWESTERLY DIRECTION AFTER FROPA. VFR CONDITIONS AND LIGHT
WINDS SHOULD BE EXPECTED OUTSIDE OF THUNDERSTORMS ACROSS THE CWFA
THROUGH THE PERIOD.

CARNEY
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 3, 2:59 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CDT MON JUL 3 2006

ILZ095>097-MOZ018-019-026-027-041200-
ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-PIKE IL-SHELBY-
259 PM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THE CHANCE FOR THUNDERSTORMS WILL INCREASE AS THE NIGHT PROGRESSES
AS A COLD FRONT BEGINS TO MOVE INTO THE REGION. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS FOR NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS. THE MAIN SEVERE THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY NIGHT AS
THE COLD FRONT SLOWLY MOVES THROUGH OUR REGION. WIDESPREAD OR
ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THE SLOW PASSAGE OF
THE COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ034>036-041-042-
047>052-059>065-072>075-084-085-099-041200-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-
ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-
WASHINGTON IL-
259 PM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THE LIKELIHOOD OF THUNDERSTORMS WILL INCREASE TONIGHT...
ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70. HOWEVER...NO SEVERE
WEATHER IS EXPECTED.

HEAT INDICES ARE EXPECTED TO APPROACH 100 DEGREES FOR THE CITY OF
ST LOUIS EARLY THIS EVENING...WITH AMBIENT TEMPERATURES REACHING
INTO THE MID 90S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS
THE COLD FRONT SLOWLY MOVES THROUGH OUR REGION. WHILE WIDESPREAD
OR ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THE SLOW PASSAGE
OF THE COLD FRONT...STORMS APPROACHING OR BRIEFLY EXCEEDING SEVERE
THRESHOLDS WILL BE POSSIBLE ON INDEPENDENCE DAY...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS...CAPABLE OF PRODUCING HAIL TO
THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:00 PM CDTSevere Thunderstorm WarningLSXFranklin, Warren45 min
Jul 4, 5:58 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois62 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.